zbMATH — the first resource for mathematics

On the similarity solutions for a steady MHD equation. (English) Zbl 1221.76222
Summary: We investigate the similarity solutions for the steady laminar incompressible boundary layer equations governing the magnetohydrodynamic (MHD) flow near the forward stagnation point of two-dimensional and axisymmetric bodies. This leads to the study of a boundary value problem involving a third order autonomous ordinary differential equation. Our main results are the existence, uniqueness and non-existence for concave or convex solutions.

76W05 Magnetohydrodynamics and electrohydrodynamics
34B40 Boundary value problems on infinite intervals for ordinary differential equations
76M55 Dimensional analysis and similarity applied to problems in fluid mechanics
Full Text: DOI
[1] Wu, Y.K., Magnetohydrodynamic boundary layer control with suction or injection, J appl phys, 44, 2166-2171, (1973)
[2] Takhar, H.S.; Raptis, A.A.; Perdikis, A.A., MHD asymmetric flow past a semi-infinite moving plate, Acta mech, 65, 278-290, (1987)
[3] Vajravelu, K.; Rollins, D., Hydromagnetic flow in a oscillating channel, J math phys sci, 31, 11-24, (1997) · Zbl 1059.76549
[4] Muhapatra, T.R.; Gupta, A.S., Magnetohydrodynamic stagnation-point flow towards a stretching sheet, Acta mech, 152, 191-196, (2001) · Zbl 0992.76099
[5] Chakrabarti, A.; Gupta, A.S., Hydromagnetic flow and heat transfer over a stretching sheet, Q appl maths, 37, 73-78, (1979) · Zbl 0402.76012
[6] Kumari, M.; Nath, G., Conjugate MHD flow past a flat plate, Acta mech, 106, 215-220, (1994) · Zbl 0847.76096
[7] Pop, I.; Na, T.-Y., A note of MHD flow over a stretching permeable surface, Mech res commun, 25, 263-269, (1998) · Zbl 0979.76097
[8] Takhar, H.S.; Ali, M.A.; Gupta, A.S., Stability of magnetohydrodynamic flow over a stretching sheet, (), 465-471
[9] Falkner, V.M.; Skan, S.W., Solutions of the boundary layer equations, Phil mag, 12, 865-896, (1931) · Zbl 0003.17401
[10] Coppel, W.A., On a differential equation of boundary layer theory, Phil trans roy soc London ser A, 253, 101-136, (1960) · Zbl 0093.19105
[11] Aly, E.H.; Elliott, L.; Ingham, D.B., Mixed convection boundary-layer flow over a vertical surface embedded in a porous medium, Eur J mech B fluids, 22, 529-543, (2003) · Zbl 1033.76055
[12] Brighi, B.; Hoernel, J.-D., On the concave and convex solution of mixed convection boundary layer approximation in a porous medium, Appl math lett, 19, 69-74, (2006) · Zbl 1125.34005
[13] Kumari, M.; Takhar, H.S.; Nath, G., Mixed convection flow over a vertical wedge embedded in a highly porous medium, Heat mass transfer, 37, 139-146, (2000)
[14] Blasius, H., Grenzchichten in flussigkeiten mit kleiner reibung, Z math phys, 56, 1-37, (1908) · JFM 39.0803.02
[15] Belhachmi, Z.; Brighi, B.; Taous, K., On the concave solutions of the Blasius equation, Acta math univ Comenian, 69, 2, 199-214, (2000) · Zbl 0972.34015
[16] Brighi B, Fruchard A, Sari T. On the Blasius problem, Preprint. · Zbl 1158.34016
[17] Utz, W.R., Existence of solutions of a generalized Blasius equation, J math anal appl, 66, 55-59, (1978) · Zbl 0393.34013
[18] Brighi B, Hoernel J-D. On a general similarity boundary layer equation. Submitted for publication. · Zbl 1164.34006
[19] Lawrence, P.S.; Rao, B.N., Effect of pressure gradient on MHD boundary layer over a flat plate, Acta mech, 113, 1-7, (1995) · Zbl 0859.76083
[20] Shercliff, J.A., A textbook of magnetohydrodynamics, (1965), Pergamon Press
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.